MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE
Model Number 3971
Medical Device Problem Codes Material Separation (1562); Misfire (2532); Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a distal gastrectomy, the cartridge was attached to the stapler, and when an attempt was made to fire the device on the stomach, the shaft pushing out the knife and the staples broke, and the device could not be used.As far as the sample was seen, most of the staples have been fired.The procedure was completed with another device.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection noted the single use loading unit (sulu) was fully applied.The knife assembly and white sleeve were disengaged.Additionally, the knife blade assembly was bent.The pusher thumb piece was intact.Functional testing was precluded due to the observed damage.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition occurs when the firing handle is over retracted prior to firing.Replication of the damaged knife blade assembly condition may occur if excessive force is applied to advance the firing knob during application over a thick tissue.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a distal gastrectomy, the cartridge was attached to the stapler, and when an attempt was made to fire the device on the stomach, the staples came out by firing, the knife was not pushed out.The device could not be used.As far as the sample was seen, most of the staples have been fired.The procedure was completed with another device.The surgical time was extended by less than thirty minutes.There was no patient injury.

Brand Name
ILA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9864198
Report Number2647580-2020-01019
Device Sequence Number13584790
Product Code GDW
UDI-Device Identifier10884521063167
UDI-Public10884521063167
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K885222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number3971
Device Catalogue Number3971
Device Lot NumberP9F1265Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1